Alert archive / California / Wind Advisories in 2018

Wind Advisory 70, NWS Los Angeles, CA

November 23, 2018Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Nov 23, 2018, 6:55 PM PST for Los Angeles County, California. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2018, 6:55 PM PST (02:55 UTC)
Expired
Nov 25, 2018, 8:31 AM PST
In force
38 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2018-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2018-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WWUS76 KLOX 240255
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
655 PM PST Fri Nov 23 2018

CAZ039-052-241100-
/O.NEW.KLOX.WI.Y.0070.181124T0255Z-181125T0600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
655 PM PST Fri Nov 23 2018

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST SATURDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 10 PM PST Saturday. 

* WINDS AND TIMING...North to northwest winds 15 to 30 mph with
  gusts up to 40 mph have developed behind a passing front. Winds
  will continue to affect the Santa Barbara South Coast and
  adjacent mountains through saturday evening. Gusts up to 45 mph
  are expected over the mountains. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. This includes Highways 101, 154 and 
  192...as well as the Gaviota and San Marcos Passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Delerme/Kaplan
6 follow-up statements
409 
WWUS76 KLOX 240948
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
148 AM PST Sat Nov 24 2018

CAZ039-052-242000-
/O.CON.KLOX.WI.Y.0070.000000T0000Z-181125T0600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
148 AM PST Sat Nov 24 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS AND TIMING...North to northwest winds 15 to 30 mph with
  gusts up to 40 mph will continue across the Santa Barbara South
  Coast and adjacent mountains through this evening. Gusts up to 
  45 mph are expected over the mountains. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highways 101, 154 and 
  192...as well as the Gaviota and San Marcos Passes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

ASR
835 
WWUS76 KLOX 241509
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
709 AM PST Sat Nov 24 2018

CAZ039-052-242315-
/O.CON.KLOX.WI.Y.0070.000000T0000Z-181125T0600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
709 AM PST Sat Nov 24 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS AND TIMING...North to northwest winds 15 to 30 mph with
  gusts up to 40 mph will continue across the Santa Barbara South
  Coast and adjacent foothills through this evening. There will be
  gusts up to 45 mph over the mountains. 

* IMPACTS...Gusty winds will make driving difficult on area roads,
  especially for high profile vehicles. This includes on highways
  101, 154, and 192 as well as through the Gaviota and San Marcos
  passes.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
/Kj
055 
WWUS76 KLOX 242200
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
200 PM PST Sat Nov 24 2018

CAZ044-045-250600-
/O.NEW.KLOX.WI.Y.0071.181125T1000Z-181125T2200Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, and Newbury Park
200 PM PST Sat Nov 24 2018

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 2 AM to 2 PM PST Sunday. 

* WINDS...Northeast winds 20 to 30 mph with gusts to 40 mph.

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ547-250600-
/O.NEW.KLOX.WI.Y.0071.181125T1000Z-181125T2200Z/
Los Angeles County San Fernando Valley-
Including the cities of Woodland Hills, Northridge, Burbank, 
and Universal City
200 PM PST Sat Nov 24 2018

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 2 AM to 2 PM PST Sunday. 

* WINDS...North to northeast winds 15 to 25 mph with gusts to 35 
  mph. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ046-250600-
/O.NEW.KLOX.WI.Y.0071.181125T1000Z-181125T2200Z/
Santa Monica Mountains Recreational Area-
200 PM PST Sat Nov 24 2018

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 2 AM to 2 PM PST Sunday. 

* WINDS...North to northeast winds 20 to 30 mph with gusts to 45
  mph. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-250600-
/O.EXB.KLOX.WI.Y.0070.181125T0600Z-181125T2200Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
200 PM PST Sat Nov 24 2018

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 10 PM this evening to 2 PM
PST Sunday. 

* WINDS...North to northeast winds 20 to 30 mph with gusts to 50 
  mph. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ088-250600-
/O.EXB.KLOX.WI.Y.0070.181125T0600Z-181125T2200Z/
Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
200 PM PST Sat Nov 24 2018

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 10 PM this evening to 2 PM
PST Sunday. 

* WINDS...North to northeast winds 20 to 30 mph with gusts to 40
  mph.  

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-052-250600-
/O.CON.KLOX.WI.Y.0070.000000T0000Z-181125T0600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
200 PM PST Sat Nov 24 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS..Northwest to north winds 20 to 30 mph with gusts to 45
  mph across the Santa Barbara county South Coast and adjacent
  foothills. 

* IMPACTS...Gusty winds will make driving difficult on area 
  roads, especially for high profile vehicles. This includes on 
  highways 101, 154, and 192 as well as through the Gaviota and 
  San Marcos passes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

RAT
045 
WWUS76 KLOX 250554
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
954 PM PST Sat Nov 24 2018

CAZ039-052-250700-
/O.EXP.KLOX.WI.Y.0070.000000T0000Z-181125T0600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
954 PM PST Sat Nov 24 2018

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Gusty northwest to north winds have become more localized, so the
wind advisory will be allowed to expire. 

$$

CAZ053-054-251400-
/O.CON.KLOX.WI.Y.0070.181125T0600Z-181125T2200Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
954 PM PST Sat Nov 24 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY...

* WINDS...North to northeast winds 20 to 30 mph with gusts to 50 
  mph. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ088-251400-
/O.CON.KLOX.WI.Y.0070.181125T0600Z-181125T2200Z/
Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
954 PM PST Sat Nov 24 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY...

* WINDS...North to northeast winds 20 to 30 mph with gusts to 40 
  mph. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ044-045-251400-
/O.CON.KLOX.WI.Y.0071.181125T1000Z-181125T2200Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, and Newbury Park
954 PM PST Sat Nov 24 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY...

* WINDS...Northeast winds 20 to 30 mph with gusts to 40 mph.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ547-251400-
/O.CON.KLOX.WI.Y.0071.181125T1000Z-181125T2200Z/
Los Angeles County San Fernando Valley-
Including the cities of Woodland Hills, Northridge, Burbank, 
and Universal City
954 PM PST Sat Nov 24 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY...

* WINDS...North to northeast winds 15 to 25 mph with gusts to 35 
  mph. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ046-251400-
/O.CON.KLOX.WI.Y.0071.181125T1000Z-181125T2200Z/
Santa Monica Mountains Recreational Area-
954 PM PST Sat Nov 24 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY...

* WINDS...North to northeast winds 20 to 30 mph with gusts to 45 
  mph. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
920 
WWUS76 KLOX 251022
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
222 AM PST Sun Nov 25 2018

CAZ053-054-251700-
/O.CON.KLOX.WI.Y.0070.000000T0000Z-181125T2200Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
222 AM PST Sun Nov 25 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...North to northeast winds will increase to 20 to 30 mph
  with gusts to 50 mph later this morning and continue through
  this afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ088-251700-
/O.CON.KLOX.WI.Y.0070.000000T0000Z-181125T2200Z/
Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
222 AM PST Sun Nov 25 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...North to northeast winds will increase to 20 to 30 mph
  with gusts to 40 mph later this morning and continue through
  this afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ044-045-251700-
/O.CON.KLOX.WI.Y.0071.000000T0000Z-181125T2200Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, and Newbury Park
222 AM PST Sun Nov 25 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...Northeast winds will increase to 20 to 30 mph with 
  gusts to 40 mph later this morning and continue through this
  afternoon.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ547-251700-
/O.CON.KLOX.WI.Y.0071.000000T0000Z-181125T2200Z/
Los Angeles County San Fernando Valley-
Including the cities of Woodland Hills, Northridge, Burbank, 
and Universal City
222 AM PST Sun Nov 25 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...North to northeast winds will increase to 15 to 25 mph
  with gusts to 35 mph later this morning and continue through
  this afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ046-251700-
/O.CON.KLOX.WI.Y.0071.000000T0000Z-181125T2200Z/
Santa Monica Mountains Recreational Area-
222 AM PST Sun Nov 25 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...North to northeast winds increase to 20 to 30 mph with
  gusts to 45 mph later this morning and continue through this
  afternoon.
  

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
399 
WWUS76 KLOX 251631
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
831 AM PST Sun Nov 25 2018

CAZ044>046-547-251745-
/O.CAN.KLOX.WI.Y.0071.000000T0000Z-181125T2200Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-
Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Woodland Hills, Northridge, Burbank, and Universal City
831 AM PST Sun Nov 25 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

Offshore winds have developed this morning, but not reaching wind
advisory thresholds. Therefore, all wind advisories for Los 
Angeles and Ventura Counties have been cancelled. Winds should be
a tad stronger Monday morning, but not convinced it will warrant a
wind advisory at this time. There should be local gusts to 45 mph
in the Santa Monica Mountains and around 30 mph in the wind prone
passes and canyons of the Ventura County, Santa Clarita and San 
Fernando Valleys. 

$$

CAZ053-054-088-251745-
/O.CAN.KLOX.WI.Y.0070.000000T0000Z-181125T2200Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Santa Clarita Valley-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, Sandberg, Santa Clarita, Newhall, and Valencia
831 AM PST Sun Nov 25 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

Offshore winds have developed this morning, but were not reaching
wind advisory levels. Expect strongest gusts to be around 35 mph.
Winds should be a tad stronger Monday morning with local gusts to
45 mph. Confidence is not high that a wind advisory will be needed
for the Los Angeles and Ventura County Mountains for tomorrow's
offshore winds in the morning. However, will continue to monitor. 

$$

Kaplan/Gomberg

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 23, 6:29 PM PST, 26 minutes earlier.

Area forecast discussion, Nov 23, 6:29 PM PST, 26 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
629 PM PST Fri Nov 23 2018

.SYNOPSIS...23/1228 PM.

Light rain will continue through tonight for some areas north of
Point Conception and lingering on northern slopes into Saturday.
A gradual warming trend will go through early next week with gusty
Santa Ana winds Sunday and Monday. Another storm system is
expected around midweek.

&&

.SHORT TERM (FRI-MON)...23/126 PM.

Minor system moving through to the north with some light precip as
far south as central SB County. The moderate northwest flow in
place combined with the blocking of the transverse ranges will
keep all the precip confined to northern areas due to downsloping
to the lee of the mountains. However north facing slopes in and
around the Grapevine will likely see some light precip tonight
into early Saturday as the northwest flow generates enough lift
there to create showers.

Winds the other issue through tomorrow with that northwest flow.
Most susceptible areas as usual with northwest flow will be srn SB
County and the I5 corridor, both of which may be pushing wind
advisory territory with gusts in the 30s and 40s expected.
Temperatures similar to slightly warmer Saturday.

Sunday and Monday gradients turn offshore following the passage of
another trough through the Great Basin. Models forecasting a
decent LAX-DAG pressure gradient between 5 and 7mb but with
minimal upper support. Best upper support appears to be Sunday but
strongest gradient expected to be Monday. Once again it appears
to be a marginal wind advisory event for LA/Ventura Counties with
gusts in the 30s and 40s. Coast/Valley temps will be warming both
days due to compressional heating effects with the downslope
flow off the mountains, though more so for the coast due to the
cold air advection aloft keeping things cooler over the interior.
Overall expected most lower elevations to top out in the 70s with
the warmest day being Monday.

.LONG TERM (TUE-FRI)...23/119 PM.

Weakening offshore gradients expected Tuesday/Wednesday with the
ridge aloft flattening out as a weak system moves into WA/OR. This
will lead to cooling most areas as an earlier sea breeze develops
and the air mass overall is cooler.

Had some technical issues with reception of model data today but
the system for late Wed and Thu next week still looks good and
generally similar timing and strength as the last couple runs,
though the EC continues to be 6-12 hours faster than the GFS. This
does appear to be an atmospheric river event for the west coast
with the GEFS mean IVT values between 250-500 and even some GEFS
solutions showing values in excess of 500 for our area. Models
have been pretty consistent showing a good tap of moisture across
the Pacific combined with moderate to strong low level
south/southwest flow that could generate periods of heavy rain,
especially coastal facing foothills and mountains. The peak period
right now appears to be from Wed night into Thu with widespread
1-2" of rain possible and likely higher for the upslope areas.
It's possible rain rates with this system could exceed critical
thresholds for the burn areas so people with interests in those
areas should closely follow the forecast over the next several
days. It's worth noting that the operational GFS is definitely on
the high end of the ensemble solutions in terms of precip amounts,
and in some cases is by far the heaviest solution, however given
the operational ECMWF is also pretty heavy there is growing
confidence that this will be a more significant rain maker for our
area than the last system was. This is a very high snow level
event and only the highest peaks in our area will see any snow
from this system. At this point the models are not showing any
additional weather systems immediately following this one so it
looks like it will dry out over the following weekend with warmer
temps.

&&

.AVIATION...24/0228Z.

At 0153Z, there was no marine inversion at KLAX.

N of Point Conception...Moderate confidence for continued IFR/MVFR
CIGs and VCSH conds. There is a 40% chance that VCSH could
continue through 10z for a few locations. There is a 50% chance
that MVFR cigs could linger through much of Saturday.

S of Point Conception...Low confidence when and where MVFR cigs
will develop. Best chances will be in the mountains and valley
locations tonight into Saturday. But there is a 30% chance for
IFR/MVFR cigs developing across some coastal areas overnight into
Saturday through noon.

KLAX...moderate confidence in 00Z TAF. There is a 30% chance of
MVFR conditions 08Z-16Z.

KBUR...moderate confidence in 18Z TAF. There is a 40% chance of
MVFR conditions 08Z-16Z.

&&

.MARINE...23/202 PM.

For the Outer Waters, high confidence in current forecast. Small
Craft Advisory (SCA) level winds will continue across PZZ673/676
today through Saturday night. For PZZ670, SCA level winds are
expected to develop Saturday and Saturday night. There is a
20% chance that SCA level winds could continue through Sunday.
Then, there is a 40% chance of SCA level winds again on Tuesday
and Wednesday.

For the Inner Waters north of Point Sal, high confidence in
current forecast. There is an 80% chance of SCA level winds
Saturday afternoon and evening...and a 50% chance of SCA level
winds developing again Tuesday/Wednesday during the afternoon
and evening hours.

For the Inner Waters south of Point Conception, high confidence
in current forecast. There is an 80% chance of SCA level winds
across western sections this afternoon through Saturday night.
For Sunday and Monday, there is a 30% chance of SCA level northeast
winds from Ventura south to Santa Monica.

By Tuesday night and Wednesday, a large and long-period westerly
swell may impact the coastal waters and adjacent beaches.

&&

.FIRE WEATHER...23/304 PM.

Widespread west to northwest winds will persist through Saturday,
with gusts between 25 and 40 mph common. Humidities will stay up
through Saturday. Northerly winds gusting between 35 and 45 mph
will impact the Santa Ynez Range and Santa Barbara south coast as
well as the Interstate 5 corridor in the Los Angeles county
mountains tonight through Saturday evening, however humidities in
these areas will remain high.

By late Saturday night into Sunday, the low level flow will turn
northeast with gusty Santa Ana winds expected Sunday into Monday.
This will bring a warming and drying trend to the region. Peak
LAX-Daggett gradients are expected to range between -4 and -6 mb
with this event, with marginal upper level wind support. Northeast
winds gusting between 30 and 40 mph will be common across Los
Angeles and Ventura counties Sunday into Monday. Humidities are
expected to remain above 20 percent on Sunday, but are expected to
lower to between 10 and 20 percent on Monday, resulting in
potential elevated to brief critical fire weather conditions.
Computer models are showing the potential for a widespread
moderate to heavy rain event Wednesday night into Thursday across
Southwest California. While it is still early, there is the
potential for 1 to 2 inches of rain with this system, along with
the possibility of peak rainfall rates reaching first year USGS
debris flow thresholds of 0.50 inches per hour. As we draw closer
to the event, we will be able to fine tune rainfall amounts,
timing, and intensities.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 9 AM Saturday to 3 AM PST
      Sunday for zones 645-670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PST Sunday for
      zones 650-655-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (MON-FRI).

Gusty northeast winds and dry conditions are possible Monday,
with elevated and possibly locally critical Fire Weather
Conditions. Widespread high surf and dangerous rip current are
possible Tuesday through Thursday. Periods of heavy rain are
possible Wednesday night into Thursday that could cause debris
flows in and around recent burn areas.

&&

PUBLIC...MW
AVIATION...Kaplan
MARINE...RAT
FIRE...Gomberg
SYNOPSIS...B

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 2:17 AM PSTSmall Craft Advisory for Hazardous SeasLOX25 hr
Nov 24, 8:00 AM PSTHigh Surf AdvisoryLOX30 hr
Nov 24, 2:00 PM PSTWind AdvisoryLOX19 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.